Anemia Drug Linked to Severe Skin Side Effects – Daily Hornet


Aranesp (darbepoetin alfa) is a prescription medication for the treatment of anemia associated with chronic kidney disease, kidney failure, or cancer patients undergoing chemotherapy.

Over 6 million people have been treated with Aranesp worldwide. There are 11 reports of patients who developed Stevens-Johnson Syndrome (SJS) and 4 reports of Toxic Epidermal Necrolysis (TEN) as of April 2017, health officials said.

Health Canada is working with Amgen, the manufacturer of Aranesp, to update labels with this safety information. According to the agency:

Patients should discuss any skin reaction with their doctor, and seek immediate medical attention if they experience any of the SJS/TEN symptoms.”

Healthcare professionals should discontinue Aranesp therapy immediately if a severe skin reaction occurs, or if SJS/TEN are suspected, and permanently discontinue it if SJS/TEN is confirmed.

Read the full article from the Source…

Leave a Reply

Your email address will not be published. Required fields are marked *